Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Constructing approximate fibrations


Authors: T. A. Chapman and Steve Ferry
Journal: Trans. Amer. Math. Soc. 276 (1983), 757-774
MSC: Primary 55R65; Secondary 57N15, 57N30
MathSciNet review: 688976
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper two results concerning the construction of approximate fibrations are established. The first shows that there are approximate fibrations $ p:M \to S^2$ which are homotopic to bundle maps but which cannot be approximated by bundle maps. Here $ M$ can be a compact $ Q$-manifold or some topological $ n$-manifold, $ n \geqslant 5$. The second shows how to construct approximate fibrations $ p:M \to B$ whose fibers do not have finite homotopy type, for any $ B$ of Euler characteristic zero. Here $ M$ can be a compact $ Q$-manifold and $ B$ only has to be an ANR, or $ M$ can be an $ n$-manifold, $ n \geqslant 6$, and $ B$ must then also be a topological manifold.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55R65, 57N15, 57N30

Retrieve articles in all journals with MSC: 55R65, 57N15, 57N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1983-0688976-3
PII: S 0002-9947(1983)0688976-3
Keywords: Approximate fibration, $ n$-manifold, $ Q$-manifold
Article copyright: © Copyright 1983 American Mathematical Society